Page 1 of 5 123 ... LastLast
Results 1 to 10 of 41

Thread: Non-Hormonal IUD - Advice page

  1. #1
    lucyewok's Avatar
    lucyewok is offline Member
    Join Date
    Feb 2011
    Location
    Durham, UK
    Posts
    50

    Non-Hormonal IUD - Advice

    Primal Fuel
    Hi
    i have posted a few times before, and i was just posting agian for an update and yet some more advice that will hopefully benefit me and other primal ladies.
    i have made an appointment to get my hormonal IUD OUT and a new Copper non-hormonal IUD IN! yeah! i feel very releaved after 3 months of dizzyness, acne, mood swings, tender breasts and all the other hormal side effects i am now going into the primal world of non hormonal contraception and i couldnt be happier.

    all i was hoping to get from this post is some advice on what to expect as for side effects after i have my new coil fitted.

    anything you have to offer will be greatly appreciate

    thank you

    p.s. all you primal ladies have helped me get through this period (pardon the pun) of dealing with my BC massively and i couldnt thank you all enough!! there needs to be more non hormonal options that have little to zero side effects, thank you all again and i hope to hear from you soon.

    lucy x

  2. #2
    sbhikes's Avatar
    sbhikes is online now Senior Member
    Join Date
    Nov 2011
    Location
    Santa Barbara
    Posts
    8,741
    I have no idea what the side-effects will be. I had an IUD put in once. It had a low-dose hormone. I bled for 45 days straight after insertion. They had to give me something to make it stop. After that I loved the IUD. Greatest BC invention ever. Now I've got fool-proof BC: no uterus. Had fibroids that also made me bleed non-stop so I got a hysterectomy. Now I've learned from the iodine thread that fibroids and iodine deficiency go together.

    Sorry for the totally useless tangent.
    Female, 5'3", 49, Starting weight: 163lbs. Current weight: 135 (more or less).
    Starting squat: 45lbs. Highest squat: 167.5 x 2. Current Deadlift: 195 x 3

  3. #3
    magnolia1973's Avatar
    magnolia1973 is offline Senior Member
    Join Date
    Dec 2011
    Posts
    3,728
    I have a copper IUD- I went from BC to that 10 years ago. Mainly heavier periods, and you fully feel all the hormone changes with your cycle - which is the main side effect (since hormone based BC seems to even those changes out). It hurts like a MOFO when they put it in. I would see if you can't get a script for a painkiller and some valium for that day.

  4. #4
    lucyewok's Avatar
    lucyewok is offline Member
    Join Date
    Feb 2011
    Location
    Durham, UK
    Posts
    50
    thanks magnolia1973, i am being sent to the hospital to have some painkilling action for my next insertion becuase it hurt me so much last time! yeah!

  5. #5
    Owly's Avatar
    Owly is offline Senior Member
    Join Date
    Aug 2010
    Location
    Canada
    Posts
    3,823
    The day I got mine, I felt a bit crampy and sore after, but that was over fairly quickly. You may experience heavier periods with a bit more cramping at first, but that settled down for me within a couple of months. Also, if you've been on HBC for a while, you'll find your body takes a little time to return to its natural schedule and patterns.
    “If I didn't define myself for myself, I would be crunched into other people's fantasies for me and eaten alive.” --Audre Lorde

    Owly's Journal

  6. #6
    JennaRose's Avatar
    JennaRose is offline Senior Member
    Join Date
    Oct 2011
    Location
    us
    Posts
    1,037
    Quote Originally Posted by magnolia1973 View Post
    I have a copper IUD- I went from BC to that 10 years ago. Mainly heavier periods, and you fully feel all the hormone changes with your cycle - which is the main side effect (since hormone based BC seems to even those changes out). It hurts like a MOFO when they put it in. I would see if you can't get a script for a painkiller and some valium for that day.
    Ouchhhhhh! yes! my bestie just got one, and she passed out from the pain of them putting it in! ah, the things we women go through. my periods did get really heavy and painful, but I had that going for me anyway.

  7. #7
    nikitakolata's Avatar
    nikitakolata is offline Senior Member
    Join Date
    Jan 2012
    Location
    Chicago, IL
    Posts
    247
    I have the copper IUD as well. I absolutely LOVE it.

    For me, the insertion was uncomfortable but not bad. I got into my car immediately afterwards and picked my mom and sisters up for a road trip. I didn't even stop at home or anything and I made it through the weekend without any problems (or any pain killers). So for me the insertion isn't something I'd want to do everyday, but it was no big deal for me. I've never been pregnant or anything before, either.

    I think that I personally have low hormone levels in general, because I didn't notice anything different in terms of mood with the IUD. Prior to it though I had only used the pill for 2 months and it was the progesterone only mini-pill.

    I did have heavier periods for awhile after getting the IUD and I had spotting for the first couple months. The spotting was very minimal in my case. So were the heavier periods. I noticed it because it was different, but I didn't actually have to do anything differently in my daily life, if that makes any sense.

    Hopefully you'll have a good experience. I'll never go back to hormal BC again.

  8. #8
    nikitakolata's Avatar
    nikitakolata is offline Senior Member
    Join Date
    Jan 2012
    Location
    Chicago, IL
    Posts
    247
    Reading this thread makes me think that maybe I just had a really skilled doctor for my IUD. I don't think I have a particularly high pain tolerance or anything and it really was not a huge deal for me. I'll have to make sure to go back to the same doctor for the next one!

  9. #9
    clintongirl77's Avatar
    clintongirl77 is offline Junior Member
    Join Date
    Feb 2012
    Posts
    1
    I just had my copper IUD removed on Thursday. I had heavy periods for one week. STOP for one week. And then spot for one week. It was a pain. I was having trouble losing weight and decided to google cooper IUD causing weight gain. I was shocked by a topix forum that I read. Just please research before you make a decision.

  10. #10
    Seaglassgreen's Avatar
    Seaglassgreen is offline Senior Member
    Join Date
    Feb 2011
    Location
    Florida
    Posts
    291
    PrimalCon New York
    I have had a copper IUD for 2 years now. I have noticed in the past couple months, my period seems to be becoming lighter, or at least maybe a little shorter. I have no idea if there could be a primal connection there or not. I will say that I have had some BAD cramps with this IUD. Like 4-ibuprofen at a time (recommended by nurse practitioner who inserted), get me a heating pad STAT cramps. Luckily, those are only for a day or two, and seem to also be lessening over the past couple months.


    Goal: Feel good, be active!

Page 1 of 5 123 ... LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •